CSN Login
Members Online: 12

Week 5 now

Gulamin
Posts: 132
Joined: Dec 2010

I am following Darcee and am no going into Week 5... it's really tail end of week 4 for me since we had the holidays and that delayed things. I am starting the second round of chemo on Monday. My white blood count went back up to 3.8, thank God, as otherwise it would have been too low. 13 more radiation appointments with one boost in it. My skin is irritated and I have three skin tears though small. It hurts when I put on the cream and I am using some hyrdocortizone for the tears. It does not yet burn when going to the bathroom. Taking lots of sitzbath. I don't have diarrhea (only sometimes) and am rather constipated at times which may be from the iron supplement I am taking. I spoke to an incredible doctor who will work with me to heal 24 months afterwards. He believes that this can help to make sure that it is not coming back. He is a mix of western (MD) and eastern medicine and has an appreciation for both. I will share with you what he tells me.

Now, I need to get through these remaining 2 1/2 weeks. Have this bad taste in my mouth all the time... what works for that?

Thank God for all of you. It gives me strength too to know that all of you went through this and are doing well. Darcee, I am thinking of you. 3 more days!

lizdeli's picture
lizdeli
Posts: 521
Joined: Jul 2009

Gulamin
You're almost done with treatment, but as you have probably surmised from all the posts, the last couple weeks are the hardest. The taste....for me it lasted for a couple of months after treatment. Everything tasted like metal to me. Lemon drops help, ginger snaps. It does go away in time.

We'll all be anxious to hear about the doctor you are workingwith that combines both eastern and western medicine. It's really good that you are focusing on the healing process.

Stay strong, keep the faith. A couple more weeks and it will be finished.

Wishing you continued strength,
Liz

mp327's picture
mp327
Posts: 2888
Joined: Jan 2010

Gulamin--I know you are heading into the worst part of this treatment, but just take it one day at a time and you'll soon be getting that last treatment and can begin healing. My doctor put me on an iron supplement during treatment, but it made me so very constipated and I felt terrible, so I quit taking it. If you are taking pain meds, they can be constipating too. As for the bad taste in your mouth, I had that too and it just had to go away on its own. Towards the end of treatment, the only thing that tasted like it should was salty food, such as Ramen Noodle cups, soup, mac & cheese. Everything else tasted like metal. There are some tips in my book "The Chemotherapy Survival Guide." One suggestion is to rinse with water and baking soda before meals. Another is to use plastic utensils if you have a metallic taste. Red meat contains iron so you can try avoiding it. I wish you all the very best with the next 2 1/2 weeks. You WILL get through it. Please keep us posted and come here to seek suggestions, comfort, or to vent or cry. We are here for you!

z's picture
z
Posts: 1249
Joined: May 2009

I hope the rest of your tx days will zoom by, and then the healing will begin. I too had a low white count, but was able to proceed with the 2nd chemo cycle as it was not too low. I am interested in what the east/west dr will tell you to do to help your body heal. I look forward to that post as that will mean you are done. I wish you well. Lori

sissy310
Posts: 300
Joined: May 2010

Gulamin - you are nearing the finish line. Keep focusing on that. Take each radiation treatment one at a time an check it off your list. You are doing great. As everyone has said, the last weeks are tough. I was lucky, while they were tough on me, I think I did better than some of my cohorts. The hardest part for me was the last week but if you face it one day at a time an rest and take care of yourself, it will fly by and then you are done!!! I remember thinking around week 5 that I would bring cupcakes in to celebrate the end of radiation treatments when that day came. Before I knew it, that time came and went. And it shall for you. Don't forget to drink lots of water, rest and hand in there. marilyne

grandma2selena's picture
grandma2selena
Posts: 199
Joined: Jun 2009

Yes, the last part of the treatment is the hardest. As I read the responses and what others went through I am so thankful because I guess I didn't go through what many others have experienced. It was hard though none the less. It will be over with soon, and you will look back and sob with tears of pride in yourself for finishing it all. Hang in there you will get through this too!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network